Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 11, NWS Green Bay, WI

December 15, 2015Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Dec 15, 2015, 4:31 AM CST for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2015, 4:31 AM CST (10:31 UTC)
Expired
Dec 16, 2015, 4:31 AM CST
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).

Action stage
1165 ft
Minor stage
1167 ft
Moderate stage
1170 ft
Major stage
1174 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS43 KGRB 151031
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
431 AM CST TUE DEC 15 2015

...The National Weather Service in Green Bay has issued a flood 
warning for the following rivers in Wisconsin... 

  Wisconsin River below Wausau affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC073-160131-
/O.NEW.KGRB.FL.W.0011.151215T1031Z-000000T0000Z/
/WUUW3.1.ER.151215T0601Z.151215T1010Z.000000T0000Z.UU/
431 AM CST TUE DEC 15 2015

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Wausau.
* at  4:10 AM Tuesday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet...Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

MPC
2 follow-up statements
850 
WGUS83 KGRB 151634
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1034 AM CST TUE DEC 15 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-160734-
/O.CON.KGRB.FL.W.0011.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.151215T0601Z.151215T1610Z.000000T0000Z.UU/
1034 AM CST TUE DEC 15 2015

The Flood Warning continues for
  The Wisconsin River below Wausau.
* until further notice...Or until the warning is cancelled.
* At 10:10 AM Tuesday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet...Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$
649 
WGUS83 KGRB 160218
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
818 PM CST TUE DEC 15 2015

...The flood warning is cancelled for the following rivers in upper 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-160248-
/O.CAN.KGRB.FL.W.0011.000000T0000Z-151216T0218Z/
/WUUW3.1.ER.151215T0601Z.151215T1610Z.151215T2200Z.UU/
818 PM CST TUE DEC 15 2015

The Flood Warning is cancelled for
  The Wisconsin River below Wausau.
* At 8:10 PM Tuesday the stage was 1166.75 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet...Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:31 AM CST, 1 hour earlier.

Area forecast discussion, Dec 15, 3:31 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
331 AM CST TUE DEC 15 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 331 AM CST TUE DEC 15 2015

PRECIPITATION WILL END EARLY THIS MORNING ACROSS PORTIONS OF NORTH
CENTRAL WISCONSIN AS A LOW PRESSURE SYSTEM EXITS THE AREA.
ALTHOUGH CURRENT OBSERVATIONS SHOW PRECIPITATION IS IN THE FORM OF
SNOW...THERE COULD BE SOME FREEZING DRIZZLE THAT DEVELOPS AS THE
MID LEVEL MOISTURE GETS STRIPPED OUT AS DRY AIR ADVECTS IN FROM
THE WEST.

ALTHOUGH TODAY SHOULD REMAIN DRY...IT WILL STILL BE MOSTLY CLOUDY
AS WISCONSIN WILL BE IN BETWEEN THE DEPARTING LOW TO THE EAST AND
A DEVELOPING LOW PRESSURE SYSTEM OVER THE HIGH PLAINS. GIVEN THE
CLOUDY CONDITIONS HIGH TEMPERATURES TODAY WILL NOT MOVE
MUCH...WITH HIGHS EXPECTED TO TOP OUT IN THE 30S.

THE REPRIEVE IN PRECIPITATION WILL NOT LAST LONG AS THE
AFOREMENTIONED DEVELOPING LOW OVER THE HIGH PLAINS TRACKS OVER THE
UPPER MISSISSIPPI VALLEY TONIGHT...THEN CONTINUES NORTHEAST OVER
WESTERN LAKE SUPERIOR BY WEDNESDAY.

MOISTURE TONIGHT WILL NOT BE VERY DEEP...HOWEVER THERE IS QUITE A
BIT OF ISENTROPIC LIFT WHERE THE LOW LEVEL MOISTURE IS...IN THE
290 TO 285 K LAYER...WITH WINDS PERPENDICULAR TO THE ISENTROPIC
SURFACE. THE LACK OF DEEP MOISTURE BRINGS INTO QUESTION HOW
MUCH...IF ANY SNOW WILL OCCUR ACROSS THE FAR NORTH. GIVEN THE
SURFACE TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING...FREEZING
RAIN IS A REAL POSSIBILITY ACROSS THE NORTH TONIGHT. THEREFORE
WILL PLACE SNOW AND FREEZING RAIN AS PRECIPITATION TYPES UNTIL
BETTER MOISTURE ARRIVES ON WEDNESDAY. DEPENDING ON THE INTENSITY
OF THE FREEZING RAIN HEADLINES MAY BE NEEDED...HOWEVER THE
PRECIPITATION IS EXPECTED TO BE LIGHT ENOUGH TO FORGO THAT AT THIS
JUNCTURE. LOWS TONIGHT ARE NOT EXPECTED TO GO MUCH LOWER THAN
DAYTIME HIGHS...WITH LOWS RANGING FROM AROUND 30...TO THE MIDDLE
30S.

WHEN THE BETTER MOISTURE ARRIVES WEDNESDAY MORNING...THE SURFACE
WILL BE WARMING TO CHANGE THE MAIN PRECIPITATION BACK OVER TO
RAIN AS A WARM FRONT LIFTS NORTH THROUGH THE WESTERN GREAT LAKES.
THEREFORE NOT MUCH IN THE WAY OF SNOW IS EXPECTED FROM THE FIRST
ROUND OF PRECIPITATION AS THIS LOW LIFTS ACROSS THE REGION AND
BRINGS WARMER AIR BACK ACROSS THE REGION. ABUNDANT FRONTOGENETIC
FORCING WILL BRING FAIRLY HIGH POPS AND ANOTHER ROUND OF MODERATE
RAIN TO THE REGION ON WEDNESDAY. ALTHOUGH RAINFALL AMOUNTS ARE NOT
EXPECTED TO BE AS HIGH AS THE LAST FEW DAYS...ANY AMOUNT OF RAIN
WILL LIKELY EXACERBATE THE ALREADY HIGH RIVER LEVELS ACROSS
NORTHEAST WISCONSIN. ALTHOUGH ADDITIONAL HEADLINES FOR LATER IN
THE WEEK REGARDING FLOODING IS NOT ANTICIPATED...RIVERS WILL NEED
TO BE MONITORED CLOSELY WITH THIS ADDITIONAL RAIN EXPECTED. HIGHS
ON WEDNESDAY ARE EXPECTED TO SOAR BACK INTO THE UPPER 30S TO
MIDDLE 40S BEHIND THE WARM FRONT.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 331 AM CST TUE DEC 15 2015

THE LATEST GUIDANCE CONTINUES TO INDICATE THAT SPLIT FLOW WILL BE
THE PREDOMINATE PATTERN ACROSS NORTH AMERICA OVER THE NEXT WEEK. AN
UPPER TROUGH WILL CONGEAL OVER THE WESTERN GREAT LAKES DURING THE
THU-FRI TIME FRAME.  THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH
THE EVOLUTION OF THIS TROUGH SO WILL USE A BLEND FOR THIS PERIOD.
THEREAFTER...A GENERAL MODEL COMPROMISE WILL SUFFICE.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...OCCLUDED LOW PRESSURE WILL
BE LIFTING NORTH FROM WESTERN LAKE SUPERIOR INTO ONTARIO ON
WEDNESDAY NIGHT. WITH THE CLOSE PROXIMITY OF THE LOW WEDNESDAY
EVENING...SOUNDINGS ARE PRETTY SATURATED OVER N-C WISCONSIN WHICH
SHOULD RESULT IN WIDESPREAD LIGHT SNOW.  BUT THIS SNOW SHOULD BE
PULLING OUT AS THE CYCLONE EXITS TO THE NORTH AND DRY SLOTTING MOVES
OVERHEAD ACROSS MUCH OF THE REGION.  WILL LIKELY SEE SOME FLURRIES
LINGER OVERNIGHT THOUGH MAINLY OVER CENTRAL AND N-C WI.  ADDITIONAL
ACCUMS COULD REACH UP TO AN INCH ACROSS THE FAR NORTH AND LESS THAN
AN INCH ELSEWHERE.  FLURRIES AND LIGHT SNOW SHOWERS SHOULD CONTINUE
ON THURSDAY AND THURSDAY NIGHT WHEN A NORTHERN STREAM SHORTWAVE
REINFORCES THE TROUGH OVER THE WESTERN GREAT LAKES.  SOME SMALL
ACCUMS ARE LIKELY...MORE SO FOR THU NIGHT WHEN SATURATION DEEPENS.

REST OF THE FORECAST...THE UPPER TROUGH FINALLY DEPARTS LATER FRIDAY
OR FRIDAY NIGHT...AS SNOW SHOWERS GRADUALLY DIMINISH.  HIGH PRESSURE
BUILDS IN FOR THE WEEKEND.  SHOULD SEE CLEARING SKIES TAKE PLACE ON
SATURDAY BUT COULD SEE INCREASING CLOUDS BY SUNDAY.  THE NEXT SYSTEM
COULD IMPACT THE REGION BY NEXT MONDAY.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1040 PM CST MON DEC 14 2015

MAINLY LIGHT SNOW WILL DEPART NORTH CENTRAL WISCONSIN
AROUND MIDNIGHT AS A STRONG STORM SYSTEM DEPARTS THE REGION.
MAINLY VFR VSBYS EXPECTED REST OF TONIGHT INTO TUESDAY HOWEVER
CIGS WILL REMAIN MOSTLY IN THE MVFR LEVELS TONIGHT INTO TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Dec 15, 3:40 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST TUE DEC 15 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
340 AM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH HEAVY RAINFALL HAS ENDED...RUNOFF WILL CONTINUE TO CAUSE
RIVERS AND STREAMS TO RISE. THOSE LIVING NEAR FLOOD PRONE RIVERS
SHOULD MONITOR THE LATEST FLOOD WARNINGS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

WINTRY WEATHER IS EXPECTED OVER NORTH CENTRAL WISCONSIN LATE
TONIGHT. A MIX OF SNOW AND FREEZING RAIN IS EXPECTED...WITH SMALL
ACCUMULATIONS POSSIBLE. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTRY MIX WILL CONTINUE INTO WEDNESDAY MORNING ACROSS NORTH-
CENTRAL WISCONSIN BEFORE TEMPERATURES WARM ENOUGH TO CHANGE
THE PRECIPITATION TO ALL RAIN TOWARD MIDDAY WEDNESDAY. UNTIL THE
CHANGE OVER OCCURS...ROADWAYS COULD REMAIN SLIPPERY.

MINOR FLOODING IS POSSIBLE ON SOME RIVERS OVER THE NEXT SEVERAL
DAYS. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD LISTEN FOR LATER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. REPORTS OF RAINFALL
TOTALS...FLOODING...SNOW ACCUMULATIONS AND FREEZING PRECIPITATION
WOULD BE GREATLY APPRECIATED BY THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-160945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
340 AM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

KURIMSKI/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:31 PM CSTRiver Flood WarningGRBKewaunee24 hr
Dec 14, 10:25 PM CSTAreal Flood AdvisoryGRBLincoln, Marathon, Portage, Wood47 hr
Dec 15, 9:52 AM CSTRiver Flood WarningGRBShawano, Waupaca33 hr
Dec 15, 10:48 AM CSTRiver Flood WarningGRBMarathon36 hr
Dec 15, 3:15 PM CSTRiver Flood WarningGRBPortage32 hr
Dec 15, 3:20 PM CSTRiver Flood WarningGRBPortage31 hr
Dec 15, 3:51 PM CSTSmall Craft AdvisoryGRB4 days

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.